MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS PC VISION ENHANCEMENT SYSTEM; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB STELLARIS PC VISION ENHANCEMENT SYSTEM; UNIT, PHACOFRAGMENTATION
Model Number BL5525WV
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sterilization and lot history records were reviewed and found to be acceptable.
 
Event or Problem Description
During surgery the inner needle of a vitrectomy cutter intermittently stopped moving.The cutter was replaced with another one.No patient injury reported.
 
Additional Manufacturer Narrative
Evaluation completed.One 25ga vitrectomy cutter was returned in a plastic bag.The original packaging was not returned.The part number and lot number cannot be verified or determined.The tip protector was not returned.The needle was not bent.The port window was in the opened position.There was dried solution visible in the tubing.The back cap was aligned correctly with the vent hole in side of the cutter body.The connectors were inspected and no defects were found.A functional test was performed using a stellaris pc system.The cutter had good clean cuts through out the various cut rates and the cutter aspirated as it should.The cutter performs as intended.

Brand Name
STELLARIS PC VISION ENHANCEMENT SYSTEM
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key6515412
Report Number0001920664-2017-00155
Device Sequence Number1269217
Product Code HQC
UDI-Device Identifier00757770058631
UDI-Public(01)00757770058631(17)170928
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/28/2017
Device Model NumberBL5525WV
Device Lot NumberV6861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/28/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/24/2017
Supplement Report FDA Received Date06/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1